Alert archive / New Jersey / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jun 2, 2006, 3:05 PM EDT for Bergen County, New Jersey. It was in force for 115 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2006, 3:05 PM EDT (19:05 UTC)
- Expired
- Jun 2, 2006, 5:00 PM EDT
- In force
- 115 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
County Bergen County, NJ
The radar
The Brookhaven radar (KOKX), 101 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:00 PM EDT | FLASH FLOOD | Edgewater, NJ | MAJOR ROADWAY FLOODING |
| Jun 2, 4:00 PM EDT | FLASH FLOOD | Fort Lee, NJ | MAJOR ROADWAY FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 021906 FFWOKX NJC003-022100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE UPTON NY 305 PM EDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY... * UNTIL 500 PM EDT... * AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MORE HEAVY RAINFALL MOVING INTO SOUTHERN BERGEN COUNTY FROM THE WEST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE LYNDHURST...TETERBORO...PARAMUS... HACKENSACK...RIDGEFIELD...ORADELL...BERGENFIELD...FORT LEE... MORNINGSIDE HEIGHTS AND ENGLEWOOD. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE OVER THE NEXT 2 HOURS. LIFE THREATENING FLOODING IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4096 7414 4077 7415 4081 7397 4099 7390 $$ TONGUE
1 follow-up statement
000 WGUS71 KOKX 022043 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE UPTON NY 436 PM EDT FRI JUN 2 2006 NJC003-022100- BERGEN NJ- 436 PM EDT FRI JUN 2 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR SOUTHERN BERGEN COUNTY... BERGEN COUNTY OFFICE OF EMERGENCY MANAGEMENT HAS REPORT MAJOR FLOODING ACROSS THE SOUTHERN PORTION OF THE COUNTY...ESPECIALLY IN THE FORT LEE AREA. LIGHT TO MODERATE RAINFALL WILL CONTINUE ACROSS THE REGION UNTIL AROUND 5 PM. ADDITION RAINFALL IS EXPECTED TONIGHT AND A FLOOD WATCH REMAINS IN EFFECT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4096 7414 4077 7415 4081 7397 4099 7390 $$ TONGUE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 10:30 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 2, 10:30 AM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE UPTON NY 1030 AM EDT FRI JUN 2 2006 .NEAR TERM (TODAY)... MORNING UPDATE TO MOSTLY REFLECT CHANGES IN PRECIPITATION CHANCES. COLD FRONT REMAINS ACROSS THE NW PORTION OF THE CWA. BASED ON CURRENT RADAR IMAGES MOST OF THE PRECIPITATION REMAIN WEST OF THE CWA...WITH THE BEST CHANCES OF RAIN BY MID AFTERNOON INTO THE OVERNIGHT PERIOD. FOR NOW...HAVE GONE WITH A CHANCE OF PRECIP THROUGH 16Z...AND WILL THEN GO WITH RAIN LIKELY WITH A CHANCE OF THUNDERSTORMS. CURRENT SATELLITE IMAGE SHOWS A FEW BREAKS IN THE CLOUDS ACROSS NORTHERN NJ...AS WELL AS PORTIONS OF THE LOWER HUDSON VALLEY. WE WILL NEED TO MONITOR THIS AREA OF BEST THREAT OF THUNDERSTORMS LATER THIS AFTERNOON. OTHERWISE...REGION MAINLY IN A BRIEF LULL IN THE PRECIP THIS MORNING. ONE CONCERN FOR TODAY IS TIMING OF COLD FRONT...AS FOR NOW BULK OF PRECIP IS FOCUSED TO ITS SOUTH. THINKING THAT MODELS MIGHT BE A BIT AGGRESSIVE IN PUSHING THE FRONT SOUTH TODAY...BASED FORECAST ON FRONT STAYING TO NORTH OF ENTIRE CWA (THANKS BOX FOR COORDINATION ON THIS). YESTERDAYS RAIN PRODUCED RAINFALL AMOUNTS OF AN INCH TO AN INCH AND A HALF IN LESS THAN AN HOUR CAUSING FLASH FLOODING ON STATEN ISLAND (SO FAR ONLY CONFIRMED REPORT...LIKELY WERE OTHERS ACROSS URBAN PORTIONS OF NE NJ AS WELL). PRECIPITABLE WATERS ARE STILL RUNNING 1.5 TO 2 INCHES SO STILL COPIOUS AMOUNTS OF MOISTURE AVAILABLE. WITH FLASH FLOOD GUIDANCE ACROSS CT/LONG ISLAND AND URBAN ZONES RUNNING AROUND 1 INCH IN 3 HOURS AND AROUND 2 INCHES IN 6 HOURS...DECIDED TO ISSUE FLASH FLOOD WATCH FOR ENTIRE CWA - DIDNT WANT TO GET TOO CUTE AND NOT INCLUDE NW AREAS AS THEY LOOK TO RECEIVE BULK OF RAINFALL LATER ON). FOR TEMPERATURES WENT WITH WARMER MET NUMBERS. && .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... DUE TO CONVECTIVE FEED BACK PROBLEMS GFS DOES NOT HAVE A GOOD HANDLE ON STRENGTH OF DEVELOPING 85H-5H CUT OFF LOW...AND AS A RESULT ENDS UP BEING TOO PROGRESSIVE ON EXITING THE FINAL SURFACE WAVE ALONG THE FRONT SATURDAY INTO SUNDAY. NAM MIGHT BE A BIT TOO AGGRESSIVE WITH CUT OFF STRENGTHENING...AND HENCE INITIALLY TOO FAST TO CREATE ONE MAIN LOW AND IS A BIT SLOW IN MOVING IT NE ALONG THE FRONT. PARALLEL NAM IS A REASONABLE COMPROMISE BETWEEN THE TWO (SIMILAR TO NAM IN 85H-5H EVOLUTION THOUGH NOT QUITE AS STRONG OR QUICK) AS IT MATCHES THE GFS REASONABLE LOW TRACK/PROGRESSION THRU SATURDAY MORNING...THEN TRANSITIONS TO A NAM LIKE LOW TRACK BY SATURDAY EVENING INTO SUNDAY. GIVEN THIS...USED A NAM/PARALLEL NAM BLEND TO MAKE THE FORECAST IN THE SHORT TERM...EXCEPT FOR HAD TO MOVE FRONT FROM NORTH OF THE CWA AT THE BEGINNING OF TONIGHT (PER NEAR TERM DISCUSSION) TO A POSITION SOUTH OF LONG ISLAND BY 12Z SATURDAY. EXPECT HEAVIEST RAINFALL TO DEVELOP NORTH OF THE FRONT BY LATE TONIGHT AHEAD OF APPROACHING MAIN FRONTAL WAVE...AND THEN TAPER OFF FROM W TO E SATURDAY AFTERNOON AND NIGHT AS SUPPORTING 5H VORT MOVES TO THE EAST AND SURFACE WAVE MOVES BY TO THE EAST. WITH UPPER LOW TO THE WEST AND SOME UNCERTAINTY AS HOW FAST MAIN SURFACE LOW MOVES NORTHEAST PAST CWA (AND HOW FAR OFFSHORE COLD FRONT ACTUALLY SETS UP)...KEPT IN SLIGHT CHANCE POPS SUNDAY AND SUNDAY NIGHT. FOR TEMPERATURES...HEAVILY FAVORED NAM GUIDANCE...THOUGH DID TWEAK UP A BIT NUMBERS ON SUNDAY (ESPECIALLY WEST) AS ONCE BETWEEN THE SURFACE LOW AND UPPER LOW COULD END UP WITH ENOUGH BREAKS IN THE CLOUDS TO BUMP HIGHS A BIT ABOVE NAM NUMBERS (IN GENERAL WENT ABOUT 5 DEGREES WARMER THAN MET NUMBERS FOR SUNDAY). && .LONG TERM (MONDAY THROUGH THURSDAY)... NO CHANGES MADE TO LONG TERM...LITTLE CHANGE NOTED IN OVERALL PATTERN FROM YESTERDAY...AND TOO MUCH TO FOCUS ON IN THE SHORT TERM TO SPEND MUCH IF ANY TIME TWEAKING LONGER TERM. && .AVIATION... TERMINALS CONTINUE TO REPORT VFR CEILINGS WITH MVFR TO LOW END VFR VSBYS. CONDITIONS WILL CONTINUE TO IMPROVE SOMEWHAT DURING THE DAY. WILL HAVE TO WATCH FOR THE THREAT OF ANY SHOWERS OR THUNDERSTORMS THAT MIGHT DEVELOP DURING THE DAY. ALL CONVECTIVE PRECIPITATION TODAY IS EXPECTED TO TRANSITION TO A STRATIFORM EVENT OVERNIGHT. && .MARINE... STATIONARY FRONT LOCATED JUST NORTH OF THE LOWER HUDSON VALLEY THIS MORNING WILL MAKE A SLOW PUSH SOUTHWARD AS A COLD FRONT THE NEXT 24 HOURS...WITH WINDS BACKING AROUND FROM THE S/SW TO THE E/NE BY 12Z SAT. WNA WAVE GUIDANCE CONTINUES TO BRING SEAS AT BUOYS 44017 AND 44025 UP TO 5 FT TODAY AND THROUGH THE FIRST HALF OF THE WEEKEND. BASED ON LATEST OBSERVATIONS GUIDANCE IS ALREADY OFF 1-2 FT. THUS...HAVE A STATIONARY FRONT LOCATED JUST NORTH OF THE LOWER HUDSON VALLEY THIS MORNING WILL MAKE A SLOW PUSH SOUTHWARD AS A COLD FRONT THE NEXT 24 HOURS...WITH WINDS BACKING AROUND FROM THE S/SW TO THE E/NE BY 12Z SAT. WNA WAVE GUIDANCE CONTINUES TO BRING SEAS AT BUOYS 44017 AND 44025 UP TO 5 FT TODAY AND THROUGH THE FIRST HALF OF THE WEEKEND. BASED ON LATEST OBSERVATIONS GUIDANCE IS ALREADY OFF 1-2 FT. THUS...HAVE PUSHED BACK ONSET OF SCA CONDITIONS FOR THE EASTERNMOST ZONE (ANZ350) UNTIL THIS EVENING. A SERIES OF SURFACE WAVES WILL BE IN CLOSE PROXIMITY TO THE SFC WATERS DURING THE NEXT 36 HOURS. THIS WILL RESULT IN A E/NE FLOW ON SAT...WHICH BRIEFLY STRENGTHENS TO NEAR 20 KT ON BOTH THE SOUND AND OCEAN WATERS. THE FRONT PUSHES EAST OF THE WATERS ON SUN...BUT THE OVERALL FLOW REMAINS WEAK AND DISJOINTED WITH WEAK LOW PRESSURE ALONG THE EASTERN SEABOARD. NO PROBLEMS ANTICIPATED INTO THE EXTENDED PERIOD WITH A WEAK FLOW ANTICIPATED. PUSHED BACK ONSET OF SCA CONDITIONS FOR THE EASTERNMOST ZONE (ANZ350) UNTIL THIS EVENING. A SERIES OF SURFACE WAVES WILL BE IN CLOSE PROXIMITY TO THE SFC WATERS DURING THE NEXT 36 HOURS. THIS WILL RESULT IN A E/NE FLOW ON SAT...WHICH BRIEFLY STRENGTHENS TO NEAR 20 KT ON BOTH THE SOUND AND OCEAN WATERS. THE FRONT PUSHES EAST OF THE WATERS ON SUN...BUT THE OVERALL FLOW REMAINS WEAK AND DISJOINTED WITH WEAK LOW PRESSURE ALONG THE EASTERN SEABOARD. NO PROBLEMS ANTICIPATED INTO THE EXTENDED PERIOD WITH A WEAK FLOW ANTICIPATED. && .HYDROLOGY... EXPECT TOTAL RAINFALL FROM THIS EVENT (INCLUDING WHAT FELL YESTERDAY AND LAST NIGHT) TO RANGE GENERALLY FROM 1.5 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS. FULLY EXPECT TO SEE A FEW LOCATIONS EXCEED 5 INCHES. FOR THIS REASON...AND THE POTENTIAL FOR QUICK BURSTS OF 1-2 INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME...HAVE ISSUED A FLASH FLOOD WATCH FROM THIS MORNING THROUGH SATURDAY EVENING. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...FLASH FLOOD WATCH FOR CTZ005>012 UNTIL 6 PM SATURDAY. NJ...FLASH FLOOD WATCH FOR NJZ002>006-011 UNTIL 6 PM SATURDAY. NY...FLASH FLOOD WATCH FOR NYZ067>081 UNTIL 6 PM SATURDAY. MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ350 FROM 7 PM FRIDAY TO MIDNIGHT SUNDAY. &&
Hazardous weather outlook, Jun 2, 5:29 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 529 AM EDT FRI JUN 2 2006 CTZ005>012-NJZ002>006-011-NYZ067>081-030930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 529 AM EDT FRI JUN 2 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT. REFER TO THE LATEST FLOOD WATCH PRODUCT FOR FURTHER DETAILS. THE MAIN THREAT IS TO URBAN AND POOR DRAINAGE AREAS...AND FLOOD PRONE SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLASH FLOOD WATCH IS IN EFFECT FOR SATURDAY. REFER TO THE LATEST FLOOD WATCH PRODUCT FOR FURTHER DETAILS. THE MAIN THREAT IS TO URBAN AND POOR DRAINAGE AREAS...AND FLOOD PRONE SMALL STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... REPORTS OF HEAVY RAINFALL WILL BE NEEDED THROUGH SATURDAY. ANZ350-030930- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 529 AM EDT FRI JUN 2 2006 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY IS IN EFFECT FOR HAZARDOUS SEAS FOR TONIGHT...REFER TO THE LATEST COASTAL WATERS FORECAST FOR DETAILS. IN ADDITION...THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CONTINUES THROUGH SATURDAY EVENING...REFER TO THE LATEST COASTAL WATERS FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-338-353-355-030930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 529 AM EDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MALOIT
In the hours before
Special weather statement, Jun 2, 9:50 AM EDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 950 AM EDT FRI JUN 2 2006 NYZ077>081-021445- NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 950 AM EDT FRI JUN 2 2006 ...TEST...TEST...TEST...THIS MESSAGE IS PART OF THE LONG ISLAND HURRICANE DRILL...TEST...TEST...TEST... ...TEST...TEST...TEST...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED THE FOLLOWING SPECIAL WEATHER STATEMENT AS A HURRICANE LOCAL STATEMENT...TEST...TEST...TEST... ...A TEST HURRICANE WARNING IS IN EFFECT FOR LONG ISLAND... ...A TEST FLOOD WATCH IS IN EFFECT FOR LONG ISLAND... ...AREAS AFFECTED... ...TEST...THIS STATEMENT IS SPECIFIC TO LONG ISLAND...INCLUDING THE WATERS SOUTH OF LONG ISLAND AND LONG ISLAND SOUND...TEST... ...WATCHES AND WARNINGS... ...TEST...A TEST HURRICANE WARNING AND A TEST FLOOD WATCH ARE IN EFFECT FOR ALL OF LONG ISLAND...TEST... ...STORM INFORMATION... ...TEST...AT 5 AM EDT...THE CENTER OF HURRICANE HELEN WAS NEAR LATITUDE 31.0 NORTH...LONGITUDE 72.0 WEST...OR ABOUT 350 MILES SOUTHEAST OF WILMINGTON NORTH CAROLINA. MAXIMUM SUSTAINED WINDS ARE NEAR 110 MPH...WITH HIGHER GUSTS...MAKING HELEN A STRONG CATEGORY TWO HURRICANE ON THE SAFFIR-SIMPSON SCALE. LITTLE CHANGE IN STRENGTH IS EXPECTED UNTIL LANDFALL EARLY THURSDAY MORNING. ...TEST...HELEN IS MOVING NORTH NEAR 20 MPH. IT IS FORECAST TO ACCELERATE TO NEAR 40 MPH BY 5 PM THIS EVENING AND MAKE LANDFALL NEAR SANDY HOOK NEW JERSEY BY 5 AM THURSDAY. THIS IS EARLIER AND FURTHER EAST THAN PREVIOUSLY FORECAST. THE MINIMUM CENTRAL PRESSURE WAS MEASURED AT 972 MB...OR 28.70 INCHES OF MERCURY...TEST... ...STORM SURGE FLOOD AND STORM TIDE IMPACTS... ...TEST...STORM SURGES WILL RANGE FROM AROUND 5 FEET NEAR MONTAUK POINT TO AROUND 12 FEET ABOVE ASTRONOMICAL TIDES ALONG THE SOUND SHORES OF NASSAU COUNTY. THE HIGHEST TEST SURGES WILL RANGE FROM 8 TO 12 FEET ACROSS THE SHORES OF NASSAU AND EXTREME WESTERN SUFFOLK COUNTIES. BECAUSE HELEN WILL BE ARRIVING WITH THE APPROACH OF HIGH ASTRONOMICAL TIDES...EXPECT WIDESPREAD SIGNIFICANT INUNDATION ALONG WITH SEVERE BEACH EROSION AS HELEN MAKES LANDFALL BETWEEN 4 AM AND 8 AM THURSDAY MORNING...TEST... ...PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL TEST PREPAREDNESS ACTIONS SHOULD BE RUSHED TO COMPLETION. ...TEST...THE NASSAU COUNTY AND SUFFOLK COUNTY OFFICES OF EMERGENCY MANAGEMENT HAVE ISSUED MANDATORY EVACUATION ORDERS FOR ALL PEOPLE LIVING ON BARRIER BEACHES FROM LONG BEACH EAST TO MONTAUK POINT...INCLUDING FIRE ISLAND...EFFECTIVE IMMEDIATELY...TEST... ...WIND IMPACTS... ...TEST...NORTHEAST WINDS WILL INCREASE...REACHING TROPICAL STORM FORCE OF 40 TO 50 MPH WITH HIGHER GUSTS BY 11 PM THIS EVENING. TEST HURRICANE FORCE WINDS OF AT LEAST 74 MPH ARE FORECAST TO DEVELOP BETWEEN 2 AM AND 5 AM. THE HIGHEST TEST WIND GUSTS BETWEEN 110 AND 120 MPH ARE FORECAST TO OCCUR TO THE EAST OF WHERE HELEN MAKES LANDFALL ACROSS LONG ISLAND BETWEEN 4 AM AND 7 AM...TEST... ...MARINE IMPACTS... ...TEST...TROPICAL STORM FORCE WINDS OF 40 TO 50 KNOTS WILL ARRIVE OVER THE COASTAL WATERS BY 9 PM TONIGHT...WITH WINDS IN EXCESS OF 65 KNOTS BETWEEN MIDNIGHT AND 3 AM. TEST SEAS WILL BUILD TO 15 TO 25 FEET BY MIDNIGHT. ALL SMALL CRAFT SHOULD BE SECURED AS SOON AS POSSIBLE AND THEN REMAIN IN PORT UNTIL THE WINDS AND SEAS SUBSIDE THURSDAY NIGHT...TEST... ...RAINFALL IMPACTS... ...TEST...8 TO 12 INCHES OF RAIN IS FORECAST ACROSS THE AREA THROUGH THURSDAY EVENING. ALTHOUGH A LIGHT TO MODERATE RAINFALL WILL OCCUR THROUGHOUT THE DAY...THE INITIAL OUTER RAINBANDS ARE FORECAST TO ARRIVE BY SUNSET...WHICH WILL INCREASE RAINFALL RATES. BECAUSE THERE IS A POTENTIAL FOR WIDESPREAD FLOODING CAUSED BY TORRENTIAL RAIN...A TEST FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM THURSDAY...TEST... ...TORNADO IMPACTS... ...TEST...AS THE OUTER RAINBANDS PINWHEEL AROUND HELEN...THERE WILL BE AN INCREASED THREAT FOR TORNADOES...WATERSPOUTS AND SEVERE THUNDERSTORMS...TEST... ...NEXT UPDATE... ...TEST...THE NEXT UPDATE ON HURRICANE HELEN WILL BE AROUND 1130 AM OR SOONER IF NEW INFORMATION BECOMES AVAILABLE. FOR ADDITIONAL INFORMATION...PLEASE CHECK OUR WEB SITE AT WWW.WEATHER.GOV/NYC...TEST... GC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:39 PM EDT | Flash Flood Warning | OKX | Union | 96 min |
| Jun 2, 5:16 AM EDT | Flash Flood Watch | OKX | Hudson, Passaic | 23 hr |
| Jun 2, 4:19 PM EDT | Flash Flood Warning | OKX | Hudson | 116 min |
Nearby
Flash Flood Warnings in New Jersey, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.